The Lupus Forum banner
1 - 12 of 12 Posts

·
Registered
Joined
·
788 Posts
Discussion Starter · #1 ·
Hello. So I am not sure where to post about this. I started the Keppra a week ago.. 500mg at first and then I switched to 1000mg two days ago.. ever since the switch I have been feeling very weak and tired.. having highs and lows .. an spacing out.. I know I have had "seizures" (still in denial) a few times during the last few weeks.. but my husband came to me last night and asked if the meds were making things worse as I can hardly function on this dose. I told him that I was told by the pharmacy that its a norm side effect and should only last until my body adjust.. is this true? Last night I was exhausted.. tried to go to sleep but the neighbor had his band practicing late.. eventually I fell asleep and started dreaming that I was yelling at him.. WELL when I opened my eyes it was almost midnight and I looked and noticed that I had OPENED my windows and was hanging out my window.. not sure what the **** happened I listened for voices.. looked at the clock and closed my windows.. went back to my bed.. very much nervous about what just happened.. was I sleep walking? Was it a seizure.. does this Keppra take control right away or does it take a few weeks before it works.. I am lost about this and its the weekend.. so I will wait until Monday to call.
Jen:worried:
 

·
Registered
Joined
·
788 Posts
Discussion Starter · #2 ·
I called theneurologist. He said to go back to 250mg twice a day.. that the 100mg a day may be too much for me right now.. I told him that at 500 I noticed a difference and that I did not have those exterme side effects.. and he wants me to call him on Monday.
 

·
Registered
Joined
·
7,800 Posts
That's good that you managed to get hold of him and best to stay on that dose for the week-end at any rate. I'm afraid I don't know anything about keppra but some of these neuro meds (although wonderful when they work) can be a little difficult to adjust to in the beginning.

hugs :hug:
Katharine
 

·
Me and My Bestfriend/Mom!
Joined
·
16 Posts
It does get better!

I had the same reaction when I started taking Keppra - In fact I almost
stopped taking it all together - But with in a couple of weeks my body
adjusted and now I cant tell I even take it - Try taking it at dinner time
so that by the time you wake in the morning you wont feel as dizzy - That
helped me until my body adusted - It has kept my seizures away and I
am very glad I stuck with it - I promise the side effects go away!
 

·
Registered
Joined
·
3,471 Posts
yes it does get better

Just give it time, are you panicking when your fetting these feelings, what i had to do when first going up the keppra was to go back bed, to be honest i slept mostly, and i was zonked out and dizzy, but im glad i hung in there and it took a while for me, as i was upping it it started me to zonk out again,

fingers cxrossed, i know its hard, they can also be scarey, not knowing what is real and what isnt real, i still have little one's but nothing like, hubby says i have blank moments though. good luck with doc monday


Lin xxx
 

·
Registered
Joined
·
788 Posts
Discussion Starter · #6 ·
Hi, I know that I feel less symptomatic as the next day comes.. which makes me wonder if I should just keep up at 1000 another day or so?! well Monday will be here shortly.
 

·
Me and My Bestfriend/Mom!
Joined
·
16 Posts
I agree with the sleep until it gets better thing - In fact I started
taking my first dose while my inlaws where in town and it nocked
me off my feet so bad that I just had to stay in bed - My husband
would have to help me to the bathroom so I didnt knock myself
into anything - For sure I thought I was having such a bad reaction
and that this wasnt normal - However I stuck with it after reading on
line that it was a normal side effect - It got better and taking it
at dinner time is what would really help out the next day - I didnt
feel as dizzy in the morning - However now I have been on it long
enough that I cant tell I even take it - Just hang in there!
 

·
Registered
Joined
·
788 Posts
Discussion Starter · #8 ·
Thanks for the info.. I decided to not go back to the lower dose and stick it out. Yesterday was not nearly as bad as the last few days and today was even better.. in fact I read from other sites that taking keppra with a lot of water helps.. also going to sleep right after... so I took my first dose at 8:30am and went back to sleep until 10am.. then the side effects of weakness and the exhaustion did not kick in until around 4pm.. so I took a little snoozer again.. took the second dose at 8:30pm and I feel ok so far.. going to bed soon though. I was told to call the neurologist in the morning.. I will ring him to let him know I stayed at the 1000mg and that my body is beginning to adjust..
THANKS AGAIN.. I honeslt thought I was loosing IT
 

·
Me and My Bestfriend/Mom!
Joined
·
16 Posts
Try once a day

I take 1000mg at once during dinner time - That away I can
sleep it off during the night - When you call your doctor
ask him if you can try that -

So glad you are starting to feel a little better and I keep us
posted on how you are doing -

Christy
 

·
Registered
Joined
·
15,684 Posts
Lin, that's normal dosing times - Keppra has a pretty short half-life (the time it takes for 50% of the drug to disappear from the body). It's half-life is 6-8 hrs. Dosing once a day would not be very effective at stopping seizures :eek:

love
Lily
 
1 - 12 of 12 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top